MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual and microscopic examination identified that the balloon was unfolded which indicated it had been subjected to positive pressure.A visual and microscopic examination was performed on the returned device.The device was received with a 180-degree circumferential tear combined with a 4mm long longitudinal tear stretching from the proximal edge of the distal markerband towards the middle of the balloon.An examination of the balloon material identified no other issues which could potentially have contributed to this complaint.The rate of burst pressure of this wolverine device is 12atm.A visual and tactile examination identified no issues with the shaft which may have potentially contributed to the complaint incident.No damage or any issues were noted with the hypotube shaft or the polymer extrusion shaft that could have contributed to the complaint incident.A visual and microscopic examination of the section of blades and pads returned for analysis identified no damage or any issues with the blades that could have contributed to the complaint incident.A visual and microscopic examination of the tip was completed.No damage or any issues were noted with the tip that could have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on the device analysis completed on 21nov2019.A 10mmx2.00mm wolverine coronary cutting balloon was selected for use.During the procedure, it was noted that the balloon would not inflate.The procedure was completed with another of the same device.There were no patient complications reported.However, the device analysis revealed that the balloon had a circumferential tear combined with a longitudinal tear.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9444277
Report Number2134265-2019-15280
Device Sequence Number2219724
Product Code NWX
UDI-Device Identifier08714729888222
UDI-Public08714729888222
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2021
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0023397641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1